Wyoming, 2015Winter Storm in Wyoming, February 2 to 4, 2015
February 2 to 4, 2015 · NWS RIW · 2 events in 2 counties and zones
Two Pacific weather systems moved into western Wyoming and brought heavy snow to some mountain locations. The heaviest snow fell in the Tetons where many of the higher elevation reporting sites were estimated to have received over a foot of snow with a maximum of 20 inches at the Phillips Bench SNOTEL site.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two Pacific weather systems moved into western Wyoming and brought heavy snow to some mountain locations. The heaviest snow fell in the Tetons where many of the higher elevation reporting sites were estimated to have received over a foot of snow with a maximum of 20 inches at the Phillips Bench SNOTEL site. Heavy snow also fell in the Salt River and Wyoming ranges with the highest snowfall of 17 inches estimated at the Triple Peak SNOTEL site.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 2, 2:03 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 2, 2:03 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MST MON FEB 2 2015
.SHORT TERM...TONIGHT THROUGH TUESDAY
NW FLOW OVERHEAD W/ MINOR SW EXITING WY TO INTO THE CNTRL PLAINS.
UPSTREAM...NEXT SW/JET STREAK + EPAC MOISTURE OVR CNTRL ID/SWRN
MT...ARRIVING OVR THE WRN FA THIS EVENING. MUCH FURTHER UPSTREAM AND
OUT TO SEA...THE LARGEST OF THE MOST RECENT UPR DISTURBANCES THAT
WILL AFFECT OUR AREA IS CURRENTLY FOUND AROUND 35N 140W...AND HEADED
QUICKLY IN THIS DIRECTION. SFC OBS CURRENTLY HAVE MODEST HIGH P
WEST...LOW P EAST WITH A SLOWLY INCREASING P GRAD IN BETWEEN.
FIRST UP...DEVELOPING STRONG WEST TO SOUTHWEST WIND ACROSS THE NRN
ABSAROKA MOUNTAINS...WITH SOME MOUNTAIN WAVE DEVELOPMENT ANTICIPATED
THIS EVENING THROUGH TUE MORNING. HAVE ISSUED A HIGH WIND WARNING
FOR THE CODY FOOTHILLS BEGINNING AT 9PM TONIGHT...AND LASTING
THROUGH TUE MORNING.
OTHERWISE...THE NEXT UPR WAVE FROM ID ARRIVE AND ITS SNOW FOR THE
WESTERN MOUNTAINS TONIGHT AND TUESDAY...TAPERING SOME TUE
AFTERNOON...BEFORE THE THIRD AND STRONGEST WAVE MOVES INTO THE WRN
FA LATE TUE AFTERNOON. WITH SNOW TOTALS RANGING FROM TONIGHT THROUGH
WEDNESDAY MORNING BETWEEN 18 AND 22 INCHES OF NEW SNOW IN THE
TETONS...10 TO 16 INCHES OVER THE REST OF THE MOUNTAINS AND 4 TO 8
INCHES IN THE VALLEYS...HAVE DECIDED TO UPGRADE ZONES 12 AND 24 FROM
ADVISORY STATUS TO WARNING STATUS. ADDITIONALLY...EXPECT SOME
SIGNIFICANT BLOWING AND DRIFTING SNOW BOTH TONIGHT AND AGAIN TUESDAY
NIGHT...ESPECIALLY OVER THE EXPOSED MOUNTAIN RIDGES...AS SOUTHWEST
WINDS INCREASE IN RESPONSE TO THE NEXT TWO UPPER LEVEL
DISTURBANCES/JET STREAKS.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
THE FIRST FORECAST QUESTION OF MY PERIOD IS WHAT WILL HAPPEN TUESDAY
NIGHT INTO WEDNESDAY. ACROSS THE WEST...SNOW WILL CONTINUE AS THE
LAST IN A SERIES OF TROUGH AXIS CROSS THE AREA WITH THE SNOW
TAPERING OFF WEDNESDAY MORNING. THE MAIN DIFFERENCE WITH THIS WAVE
IS IT LOOKS TO HAVE SOME IMPACTS EAST OF THE DIVIDE. ALMOST ALL
AREAS LOOK TO HAVE A GOOD CHANCE AT SOME SNOW. THE QUESTION IS HOW
MUCH. THE FACTORS FOR A GOOD SNOW INCLUDE A COLD FRONT DROPPING
SOUTHWARD OUT OF CANADA. THE MAIN FACTOR WILL BE A POTENT 120 KNOT
JET THAT WILL BE CROSSING THE STATE. MUCH OF THE AREA WILL BE IN THE
FAVORABLE LEFT FRONT QUADRANT LATER TUESDAY NIGHT INTO WEDNESDAY
MORNING WHICH WILL ENHANCE LIFT AND UPPER LEVEL DIVERGENCE.
HOWEVER...THERE ARE SOME FACTORS AGAINST IT. FIRST...THE MODELS DO NOT
HAVE A PROLONGED PERIOD OF UPSLOPE WINDS. AND SECOND...THIS LOOKS LIKE
A FAIRLY QUICK HITTER AS MOST OF THE SNOW SHOULD BE OVER BY NOON
WEDNESDAY. HENCE...THIS SHOULD BE MORE A DYNAMICALLY DRIVEN RATHER
THAN AN OROGRAPHIC EVENT. WE DID BUMP SNOW TOTALS UP A BIT. AT THIS
POINT...EAST OF THE DIVIDE IT LOOKS MORE LIKE ADVISORIES AT THIS
POINT BUT WE WILL CROSS THAT BRIDGE WHEN THE EVENT GETS CLOSER. MOST
SNOW SHOULD TAPER OFF BY WEDNESDAY AFTERNOON AS THE DYNAMICS MOVE
AWAY. AREAS EAST OF THE DIVIDE SHOULD DRY OUT FOR WEDNESDAY NIGHT
AND THURSDAY. THE QUESTION THERE THEN SHIFTS TO TEMPERATURES AS
FRESH SNOW COVER SHOULD LEAD TO INVERSIONS IN THE BASINS. BUT EVEN
IN THE AREAS THAT MIX WELL...THE FRESH SNOW WILL INCREASE ALBEDO AND
INHIBIT WARMING. THEREFORE...WE DECREASE HIGHS A FEW MORE DEGREES
FOR THURSDAY. MEANWHILE...OUT WEST THERE COULD BE A FEW MORE SNOW
SHOWERS WITH A WEAK SHORTWAVE MOVING THROUGH THURSDAY...ESPECIALLY
IN THE NORTHWEST BUT AT THIS TIME AMOUNTS LOOK MINOR.
MEANWHILE...THAT SHORT WAVE WILL TIGHTEN THE PRESSURE GRADIENT EAST
OF THE DIVIDE AND WITH THE MODELS SHOWING SOME 700 MILLIBAR WINDS
TOPPING 50 KNOTS THURSDAY EVENING...WE HAVE TO WATCH FOR HIGH WIND.
THE MODELS DIVERGE SOMEWHAT AFTER THAT. BOTH THE EUROPEAN AND THE
GFS SHOW A GENERAL WESTERLY FLOW. HOWEVER...THE DETAILS ARE STILL
MURKY. FOR FRIDAY...THE GFS SHOWS SOME MOISTURE MOVING INTO WESTERN
WYOMING. MEANWHILE...THE EUROPEAN IS SLOWER AND HOLDS IT OFF UNTIL
FRIDAY NIGHT. WITH THE UNCERTAINTY...WE MADE ONLY MINOR CHANGES AND
KEPT ANY POPS IN THE SLIGHT RANGE. WITH THE DETAILS STILL MUDDY INTO
THE WEEKEND...ONCE AGAIN FEW CHANGES WERE MADE. IT STILL APPEARS
THERE WILL BE SOME SHORTWAVES MOVING INTO THE WEST WITH A FEW ROUNDS
OF SNOW. MEANWHILE...EXPECT MAINLY DRY CONDITIONS EAST OF THE DIVIDE
WITH BREEZY TO WINDY CONDITIONS AT TIMES IN THE FAVORED LOCATIONS.
TIMING OF THE WAVES HOWEVER...IS STILL UP IN THE AIR.
&&
.AVIATION.../00Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. AS RIDGE TOP WINDS
INCREASE RAPIDLY THIS EVENING IN RESPONSE TO THE APPROACH OF A UPPER
LEVEL JET STREAK...SOME MOUNTAIN WAVE PRODUCTION AND AREAS OF STRONG
WEST TO SOUTHWEST SURFACE WINDS AREA EXPECTED TO DEVELOP IN THE LEE
OF THE ABSAROKA AND WESTERN WIND RIVER MOUNTAINS...VCNTY KCOD-KLND
THROUGH 18Z TUE. AREAS OF LLWS WILL ALSO BE ASSOCIATED WITH THIS
DISTURBANCE NEAR MOST TERMINAL SITES AFTER 03Z TUE...LASTING THROUGH
AT LEAST 18Z.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
AFTER A DAY OF MOSTLY VFR TO OCCASIONAL MVFR CONDITIONS...MVFR
CONDITIONS IN LOW CIGS AND VIS WILL INCREASINGLY BE THE USUAL
THROUGH THE OVERNIGHT HOURS EXCEPT FOR KRKS WHICH WILL LIKELY STAY
VFR THROUGH MOST OF THE FORECAST PERIOD. AS THE NEXT SYSTEM BECOMES
MORE ENTRENCHED OVERNIGHT AND INTO THE MORNING HOURS...SO WILL THE
LIKELIHOOD OF IFR CONDITIONS IN LOWER CIGS AND VIS IN -SN AT BOTH
KJAC AND KPNA STARTING BETWEEN 03Z AND 05Z. THIS WILL ALSO
BRING WIDESPREAD MTN OBSCURATIONS ACROSS THE SAME AREA AFTER 03Z
WITH SOME LOCALIZED IMPROVEMENT IN THE CONDITIONS AFTER 12Z TUESDAY.
ADDITIONALLY...AREAS OF LLWS WILL BE ENCOUNTERED NEAR MOST TERMINAL
SITES AFTER 03Z TUE...LASTING THROUGH 18Z.
&&
.FIRE WEATHER...
FIRE DANGER REMAINS LOW FOR ALL AREAS AS RH VALUES REMAIN WELL ABOVE
CRITICAL. THE SECOND IN A SERIES OF DISTURBANCES WILL MOVE THROUGH THE
REGION TONIGHT AFFECTING MAINLY THE WESTERN AND NORTHERN DISPATCH
ZONES WITH MEASURABLE SNOWFALL. WINDS BECOME QUITE GUSTY OUT OF THE WEST TO
SOUTHWEST TONIGHT AND TUESDAY...WITH HIGH WIND POSSIBLE OVER THE
CODY FOOTHILLS. SMOKE DISPERSION WILL BE GOOD FOR MANY AREAS WEST OF
THE DIVIDE THIS AFTERNOON THROUGH THE DAY ON WEDNESDAY...BUT REMAIN
POOR OVER THE SAME PERIOD IN THE BIGHORN BASIN AND PORTIONS OF THE
WIND RIVER BASIN.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY
WYZ001-002-013-014-023-025-027.
WINTER STORM WARNING UNTIL 11 AM MST WEDNESDAY WYZ012-024.
HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY
WYZ003.
&&
SHORT TERM...BRAUN
LONG TERM...HATTINGS
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 2, 2:39 PM MST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MST MON FEB 2 2015
WYZ001>020-022>030-031200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
239 PM MST MON FEB 2 2015
...WINTER STORM WARNING FOR PORTIONS OF WESTERN WYOMING...INCLUDING
THE TETON AND GROS VENTRE MOUNTAINS...TONIGHT THROUGH WEDNESDAY
MORNING...
...WINTER WEATHER ADVISORY FOR WESTERN WYOMING FOR TONIGHT THROUGH
WEDNESDAY MORNING...
...HIGH WIND WARNING FOR THE CODY FOOTHILLS THIS EVENING THROUGH
TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO HEAVY AMOUNTS OF SNOWFALL ARE EXPECTED...MAINLY OVER FAR
WESTERN WYOMING TONIGHT. STRONG WINDY CONDITIONS ARE ALSO EXPECTED
TONIGHT...ACROSS THE CODY FOOTHILLS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY THROUGH WEDNESDAY...MODERATE AMOUNTS OF SNOWFALL ARE
EXPECTED...MAINLY OVER FAR WESTERN WYOMING...FROM TWO EVENTS FROM
TUESDAY MORNING THROUGH TUESDAY NIGHT. WINDY CONDITIONS ARE ALSO
EXPECTED TUESDAY...ACROSS THE CODY FOOTHILLS.
THURSDAY THROUGH SATURDAY...STRONG TO HIGH WINDS AT TIMES FROM
JEFFREY CITY TO CASPER AND ALONG THE CODY FOOTHILLS.
FRIDAY NIGHT AND SATURDAY...MORE SIGNIFICANT SNOWFALL MAY FALL IN THE
WESTERN MOUNTAINS ALONG WITH STRONG WIND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY AND TONIGHT.
TEAM RIVERTON
In the hours before
Local storm report, Feb 2, 3:27 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0427 PM MDT MON FEB 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM SNOW 5 SSE SMOOT 42.55N 110.88W
02/02/2015 M2.00 INCHES LINCOLN WY COCORAHS
0322 PM SNOW 2 SE THAYNE 42.90N 110.98W
02/02/2015 M2.50 INCHES LINCOLN WY COCORAHS
0323 PM SNOW STAR VALLEY RANCH 42.97N 110.96W
02/02/2015 M2.00 INCHES LINCOLN WY COCORAHS
0323 PM SNOW 14 NW PINEDALE 42.98N 110.08W
02/02/2015 M0.50 INCHES SUBLETTE WY COCORAHS
0324 PM SNOW MOOSE 43.65N 110.71W
02/02/2015 M2.00 INCHES TETON WY COCORAHS
0324 PM SNOW 12 NE JACKSON 43.62N 110.62W
02/02/2015 M2.50 INCHES TETON WY COCORAHS
0327 PM SNOW 2 NE TETON VILLAGE 43.59N 110.79W
02/02/2015 M4.70 INCHES TETON WY COCORAHS
0327 PM SNOW 8.6 NNW JACKSON 43.58N 110.85W
02/02/2015 E4.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE - BASE
0327 PM HEAVY SNOW JACKSON HOLE - MID MOUN 43.59N 110.84W
02/02/2015 E7.00 INCHES TETON WY PARK/FOREST SRVC
0327 PM SNOW SNOW KING 43.46N 110.76W
02/02/2015 E4.00 INCHES TETON WY PARK/FOREST SRVC
0327 PM SNOW 17.2 E THAYNE 42.97N 110.61W
02/02/2015 E2.00 INCHES LINCOLN WY PARK/FOREST SRVC
BLIND BULL SUMMIT
0328 PM SNOW 14.3 E THAYNE 42.87N 110.71W
02/02/2015 E2.00 INCHES LINCOLN WY PARK/FOREST SRVC
BOX Y RANCH
0328 PM SNOW COMMISSARY RIDGE 42.57N 110.73W
02/02/2015 E2.00 INCHES LINCOLN WY PARK/FOREST SRVC
0328 PM SNOW BROOKS LAKE 43.73N 110.01W
02/02/2015 E3.00 INCHES FREMONT WY PARK/FOREST SRVC
0328 PM HEAVY SNOW GRAND TARGHEE - CHIEF J 43.79N 110.94W
02/02/2015 E6.00 INCHES TETON WY PARK/FOREST SRVC
0328 PM HEAVY SNOW 9.9 NNW JACKSON 43.60N 110.85W
02/02/2015 E7.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE - RAYMER
0328 PM SNOW JACKSON HOLE - RENDEZVO 43.59N 110.87W
02/02/2015 E4.50 INCHES TETON WY PARK/FOREST SRVC
0329 PM SNOW TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
02/02/2015 E4.00 INCHES TETON WY PARK/FOREST SRVC
0336 PM SNOW 25 NW DUBOIS 43.75N 110.06W
02/02/2015 E3.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
0339 PM SNOW 19 SW BONDURANT 42.96N 110.61W
02/02/2015 E2.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0340 PM SNOW 8 SE AFTON 42.65N 110.81W
02/02/2015 E1.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0341 PM SNOW 36 N KEMMERER 42.30N 110.68W
02/02/2015 E2.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0342 PM SNOW 15 NNE COKEVILLE 42.27N 110.81W
02/02/2015 E1.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0343 PM SNOW 15 S AFTON 42.51N 110.91W
02/02/2015 E3.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0344 PM SNOW 21 W BIG PINEY 42.49N 110.53W
02/02/2015 E1.00 INCHES SUBLETTE WY MESONET
SNIDER BASIN SNOTEL
0345 PM SNOW 19 SE AFTON 42.53N 110.66W
02/02/2015 E2.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0345 PM SNOW 17 E AFTON 42.76N 110.59W
02/02/2015 E3.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0346 PM SNOW 8 NE AFTON 42.82N 110.84W
02/02/2015 E3.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0347 PM SNOW 12 ESE BONDURANT 43.13N 110.20W
02/02/2015 E2.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0347 PM SNOW 1 WSW CANYON 44.72N 110.51W
02/02/2015 E1.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0348 PM SNOW 5 N SOUTH ENTRANCE 44.21N 110.67W
02/02/2015 E4.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0349 PM SNOW 16 N PAHASKA 44.73N 109.91W
02/02/2015 E3.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0350 PM SNOW 10 W PAHASKA 44.48N 110.16W
02/02/2015 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0350 PM SNOW 4 WSW PAHASKA 44.48N 110.04W
02/02/2015 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0352 PM SNOW 14 ESE OLD FAITHFUL 44.37N 110.58W
02/02/2015 E1.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0352 PM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
02/02/2015 E3.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0353 PM SNOW 21 W CLARK 44.94N 109.57W
02/02/2015 E1.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0354 PM SNOW 19 WSW WAPITI 44.38N 109.79W
02/02/2015 E1.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0355 PM SNOW 14 NE PAHASKA 44.65N 109.78W
02/02/2015 E3.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0357 PM SNOW 26 WSW CLARK 44.80N 109.66W
02/02/2015 E2.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0358 PM SNOW 8 NNE MORAN JUNCTION 43.95N 110.45W
02/02/2015 E2.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0400 PM HEAVY SNOW 6 ENE ALTA 43.78N 110.93W
02/02/2015 E7.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0401 PM SNOW 10 N BONDURANT 43.34N 110.43W
02/02/2015 E1.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0401 PM HEAVY SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
02/02/2015 E6.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0402 PM SNOW 20 NE BONDURANT 43.39N 110.13W
02/02/2015 E1.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
0403 PM SNOW 14 E BONDURANT 43.17N 110.14W
02/02/2015 E1.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0404 PM SNOW 8 WNW JACKSON 43.52N 110.91W
02/02/2015 E4.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0404 PM SNOW SOUTH ENTRANCE 44.13N 110.67W
02/02/2015 E3.00 INCHES TETON WY MESONET
SNAKE RIVER STN SNOTEL
0406 PM SNOW OLD FAITHFUL 44.45N 110.83W
02/02/2015 M1.00 INCHES TETON WY CO-OP OBSERVER
OLD FAITHFUL RANGER STATION
0407 PM SNOW 3 SE BEDFORD 42.87N 110.90W
02/02/2015 M2.00 INCHES LINCOLN WY CO-OP OBSERVER
0408 PM SNOW LAMAR RANGER STATION 44.89N 110.23W
02/02/2015 M4.00 INCHES YELLOWSTONE WY CO-OP OBSERVER
0409 PM SNOW TOWER FALLS RANGER STAT 44.91N 110.42W
02/02/2015 M2.50 INCHES YELLOWSTONE WY CO-OP OBSERVER
0409 PM HEAVY SNOW MOOSE 43.65N 110.71W
02/02/2015 M6.00 INCHES TETON WY CO-OP OBSERVER
0409 PM SNOW EAST ENTRANCE 44.48N 110.00W
02/02/2015 M3.00 INCHES PARK WY CO-OP OBSERVER
YELLOWSTONE EAST ENTRANCE
0410 PM SNOW AFTON 42.72N 110.92W
02/02/2015 M0.90 INCHES LINCOLN WY CO-OP OBSERVER
0416 PM SNOW PAHASKA 44.50N 109.96W
02/02/2015 M3.00 INCHES PARK WY CO-OP OBSERVER
&&Winter Storm, Teton & Gros Ventre Mountains
- When
- February 2, 4:00 PM MST to February 4, 7:00 AM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
The SNOTEL site at Phillips Bench estimated 20 inches of new snow. Heavy snow also fell at Grand Targhee where 18 inches fell. The higher elevations of the Jackson Hole Ski Resort also picked up over a foot of new snow.
Winter Storm, Salt River & Wyoming Ranges
- When
- February 2, 5:00 PM MST to February 4, 11:00 AM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
Heavy snow fell in the Salt River and Wyoming ranges. The heaviest was at the Triple Peak SNOTEL where 17 inches of new snow was estimated.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, February 2, 20151 death · $67,000 · 13 events
- Heavy Snow and Winter Weather in Massachusetts, February 2, 20151 death · 1 injured · 23 events
- Cold in South Dakota, February 2, 20151 death · 1 event
- Winter Storm in Vermont, February 2, 2015$265,000 · 16 events
- Strong Wind in New Jersey, February 2, 2015$65,000 · 21 events
- Damaging Winds in Virginia, February 2, 2015$24,000 · 56 kt wind · 13 events
- Winter Storm in Wyoming, February 2 to 4, 201519 events
- Heavy Snow in Maine, February 2 to 3, 201515 events
- Heavy Snow in New Hampshire, February 2, 201514 events
- High Surf in Hawaii, February 2 to 4, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, February 2, 201552 kt wind · 11 events
- Strong Wind in South Carolina, February 2, 2015$13,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552406, 552407.